Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 255, NWS Tulsa, OK

July 29, 2019Delaware County, Ottawa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 29, 2019, 5:09 PM CDT for Delaware County, Ottawa County, Oklahoma. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2019, 5:09 PM CDT (22:09 UTC)
Expired
Jul 29, 2019, 5:45 PM CDT
In force
36 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Delaware County, OK, Ottawa County, OK

The radar

The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 5:10 PM CDTTSTM WND DMGBernice, OKTREES DOWN, POWER OUT, ROADS BLOCKED, AND DOCKS LOOSE ON GRAND LAKE. POSTED ON THE NWS SGF FACEBOOK PAGE AND RELAYED BY NWS SGF. TIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

401 
WUUS54 KTSA 292209
SVRTSA
OKC041-115-292245-
/O.NEW.KTSA.SV.W.0255.190729T2209Z-190729T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
509 PM CDT Mon Jul 29 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northwestern Delaware County in northeastern Oklahoma...
  South central Ottawa County in northeastern Oklahoma...

* Until 545 PM CDT.

* At 509 PM CDT, a severe thunderstorm was located near Bernice State
  Park, moving south at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Grove...                          Afton...
  Bernice...                        Cleora...
  Honey Creek State Park...         Bernice State Park...
  Zena...                           

LAT...LON 3671 9496 3668 9473 3644 9472 3651 9498
TIME...MOT...LOC 2209Z 007DEG 12KT 3666 9486 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
820 
WWUS54 KTSA 292226
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
526 PM CDT Mon Jul 29 2019

OKC041-115-292245-
/O.CON.KTSA.SV.W.0255.000000T0000Z-190729T2245Z/
Delaware OK-Ottawa OK-
526 PM CDT Mon Jul 29 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN DELAWARE AND SOUTH CENTRAL OTTAWA COUNTIES...

At 526 PM CDT, a severe thunderstorm was located near Bernice State
Park, moving south at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Grove...                          Afton...
Bernice...                        Cleora...
Honey Creek State Park...         Bernice State Park...
Zena...                           

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3671 9496 3668 9473 3644 9472 3651 9498
TIME...MOT...LOC 2226Z 007DEG 12KT 3660 9487 

HAIL...0.75IN
WIND...60MPH
 
$$
404 
WWUS54 KTSA 292246
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
546 PM CDT Mon Jul 29 2019

OKC041-115-292256-
/O.EXP.KTSA.SV.W.0255.000000T0000Z-190729T2245Z/
Delaware OK-Ottawa OK-
546 PM CDT Mon Jul 29 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DELAWARE AND
SOUTH CENTRAL OTTAWA COUNTIES HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire. However gusty 
winds and heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.

LAT...LON 3671 9496 3668 9473 3644 9472 3651 9498
TIME...MOT...LOC 2246Z 007DEG 12KT 3654 9488 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 4:00 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 29, 4:00 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
400 PM CDT Mon Jul 29 2019

.DISCUSSION...
An upper level ridge located over the desert southwest is bringing
northwesterly flow aloft across eastern Oklahoma and northwestern
Arkansas. These upper level winds can be seen steering the
thunderstorms currently over far eastern OK and far western
Arkansas generally from northwest to southeast. There is also a
notable cold front set up northeast to southwest over northeastern
Oklahoma slowly moving to the southeast.

Through this afternoon and evening... The aforementioned cold
front is currently located from Nowata county southwestern through
northern Tulsa county, and through Creek county. This cold front
will be the focus for additional shower and thunderstorm activity
this afternoon and evening. The latest CAMs are showing at least a
chance for isolated to scattered thunderstorm development this
afternoon and evening. With modestly steep low level lapse rates
and large DCAPE values owing to a fairly dry mid to upper level,
any thunderstorm that can develop will have the potential of
becoming strong to marginally severe with the main threats being
damaging wind gusts from microbursts. Localized flash flooding
will also be possible with some storms training over the same
areas producing torrential rainfall. The POPs were increased a
little for this afternoon and evening along I40 to show the
potential for thunderstorms.

For the afternoon update, adjustments to POPs were made to the
long term beyond Thursday to increase the potential for showers
and thunderstorms across eastern Oklahoma and northwestern
Arkansas. Confidence is increasing in the upper level ridge
located over the southwestern US to move a little further west
than anticipated. This will allow for rounds of vorticity maxes
and short waves to ride around the edge of the ridge bringing
showers and thunderstorms to eastern Oklahoma and northwestern
Arkansas. Temperatures were also lowered a touch to account for
the cloudiness that will likely accompany the northerly flow
bringing higher RH into the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  92  70  94 /  20   0   0  10
FSM   72  93  72  93 /  30  10   0  10
MLC   70  92  71  94 /  30  10   0   0
BVO   65  91  66  93 /  10   0  10  10
FYV   65  88  65  88 /  30   0   0  10
BYV   65  89  64  88 /  20   0   0  10
MKO   71  90  70  92 /  30   0   0   0
MIO   65  89  66  90 /  10   0  10  10
F10   70  91  71  94 /  30   0   0   0
HHW   72  93  73  93 /  20  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....21
Hazardous weather outlook, Jul 29, 4:37 PM CDT, 32 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
437 PM CDT Mon Jul 29 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
437 PM CDT Mon Jul 29 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Along and south of Interstate 44 in Eastern Oklahoma
           and Western Arkansas.
    ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Along and south of Interstate 44 in Eastern Oklahoma
           and Western Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Isolated to scattered thunderstorms will remain possible through
mid evening across portions of eastern Oklahoma and western
Arkansas, mainly along and south of Interstate 44. Available
instability will support a limited threat of damaging winds with
the strongest storms, in addition to locally heavy rainfall due to
slow storm motions. Much of the activity should diminish with the
loss of daytime heating.

In addition to the thunderstorm threats, triple digit heat index
values will remain possible across parts of northeast Oklahoma
through early evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...No Hazards.
WEDNESDAY THROUGH SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Weak upper level disturbances embedded within northwesterly flow
aloft may result in isolated thunderstorms each day Wednesday
through the weekend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 29, 11:25 AM CDT, 5 hours 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1125 AM CDT Mon Jul 29 2019

ARZ002-011-291700-
Carroll AR-Madison AR-
1125 AM CDT Mon Jul 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON AND CENTRAL
CARROLL COUNTIES UNTIL NOON CDT...

At 1124 AM CDT, a strong thunderstorm was located 6 miles northeast
of Forum, moving southeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Berryville...                     Eureka Springs...
Green Forest...                   Rudd...
Marble...                         Osage...
Urbanette...                      Rule...
Rockhouse...                      Dryfork...
Cabanal...                        Metalton...
Connor...                         Alabam...

LAT...LON 3621 9331 3606 9361 3639 9388 3644 9352
TIME...MOT...LOC 1624Z 323DEG 25KT 3627 9367
Special weather statement, Jul 29, 3:14 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
314 PM CDT Mon Jul 29 2019

ARZ001-010-292045-
Benton AR-Washington AR-
314 PM CDT Mon Jul 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON AND
NORTHWESTERN WASHINGTON COUNTIES UNTIL 345 PM CDT...

At 313 PM CDT, a strong thunderstorm was located over Gentry, moving
southeast at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Siloam Springs...                 Gentry...
Tontitown...                      Decatur...
Highfill...                       Springtown...
Cincinnati...                     Lake Francis...
Fairmount...                      Savoy...
Wedington...                      Gallitin...
Rocky Comfort...                  Cherokee City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Tulsa.

&&

LAT...LON 3616 9420 3601 9453 3634 9459 3638 9450
TIME...MOT...LOC 2013Z 326DEG 11KT 3628 9451
Special weather statement, Jul 29, 3:47 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
347 PM CDT Mon Jul 29 2019

ARZ010-292115-
Washington AR-
347 PM CDT Mon Jul 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON COUNTY
UNTIL 415 PM CDT...

At 346 PM CDT, a strong thunderstorm was located 5 miles northeast of
Cincinnati, moving south at 5 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations in or near the path include...
Farmington...                     Prairie Grove...
Lincoln...                        Cincinnati...
Prairie Grove Battlefield State...
Walnut Grove...
Wedington...                      Rhea...
Summers...                        Savoy...
Viney Grove...

LAT...LON 3600 9424 3593 9452 3610 9455 3610 9439
      3614 9439 3614 9434
TIME...MOT...LOC 2046Z 342DEG 5KT 3610 9445
Special weather statement, Jul 29, 4:29 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
429 PM CDT Mon Jul 29 2019

OKZ058-063-292200-
Delaware OK-Ottawa OK-
429 PM CDT Mon Jul 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DELAWARE AND
SOUTHEASTERN OTTAWA COUNTIES UNTIL 500 PM CDT...

At 429 PM CDT, a strong thunderstorm was located 5 miles south of
Wyandotte, moving south at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Grove...                          Fairland...
Wyandotte...                      Honey Creek State Park...
Dodge...                          Cayuga...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3677 9462 3655 9462 3653 9478 3676 9487
      3681 9465
TIME...MOT...LOC 2129Z 338DEG 17KT 3671 9472
Special weather statement, Jul 29, 4:55 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
455 PM CDT Mon Jul 29 2019

OKZ058-063-292230-
Delaware OK-Ottawa OK-
455 PM CDT Mon Jul 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DELAWARE AND SOUTHERN
OTTAWA COUNTIES UNTIL 530 PM CDT...

At 454 PM CDT, strong thunderstorms were located along a line
extending from 2 miles west of Fairland to 3 miles north of Grove to
6 miles northwest of South West City. Movement was southeast at 15
mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Grove...                          Fairland...
Afton...                          Bernice...
Honey Creek State Park...         Bernice State Park...
Narcissa...                       Dodge...
Cayuga...

This includes Interstate 44 between mile markers 294 and 303.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3671 9475 3668 9462 3650 9462 3645 9461
      3664 9499 3680 9498 3680 9488
TIME...MOT...LOC 2154Z 319DEG 13KT 3675 9489 3665 9479 3659 9465

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 3:25 PM CDTSevere Thunderstorm WarningTSADelaware34 min
Jul 29, 4:29 PM CDTSpecial Weather StatementTSAOttawa31 min
Jul 29, 4:55 PM CDTSpecial Weather StatementTSAOttawa35 min
Jul 29, 5:32 PM CDTSpecial Weather StatementTSACraig28 min
Jul 29, 5:45 PM CDTSpecial Weather StatementTSADelaware30 min
Jul 29, 5:52 PM CDTSpecial Weather StatementTSAMayes23 min
Jul 29, 6:01 PM CDTSevere Thunderstorm WarningTSAMayes44 min
Jul 29, 6:29 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.